MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 01/14/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4: weight: unknown, information was requested but not provided.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information, a supplemental medwatch will be filed.An attempt was made to obtain missing information; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient underwent implantation of a preloaded monofocal intraocular lens (iol) in the left eye (os).Following the procedure, the patient experienced blurry vision, although daily activities were not significantly affected.The intended target refraction was 20/20.The patient was under-corrected but not over-corrected.It is unknown whether there was a loss of two or more lines of best spectacle corrected visual acuity (bscva).Pre-operative refraction and pre-operative bscva were unknown, as were the post-operative refraction and post-operative bscva.An intraocular lens exchange was subsequently performed, during which the original lens was replaced with the same model at a higher diopter value (+22.00 d).No incision enlargement or vitrectomy was required.The physician noted that sutures are used only when necessary; none were required in this case.No additional medical attention or medication outside the standard of care was needed.There was no surgical delay, and directions for use were followed.It is unknown whether the device caused or contributed to the reported event.The iol exchange was completed successfully, and the patient has fully recovered.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: mar 18, 2026.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection of the complaint device reveal that the lens was received coated in viscoelastic residue.The lens was cleaned; a scratch was observed on the haptic optic junction.The physical characteristics of the received lens was confirmed to match that of a dib00 model lens.The complaint issues were not identified during product evaluation.The observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24624036
Report Number3012236936-2026-000069
Device Sequence Number9015116
Product Code HQL
UDI-Device Identifier05050474731783
UDI-Public(01)05050474731783(17)281110
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2026
Supplement Date Received by Manufacturer04/03/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite